Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2020, 3:34 AM EDT for Alleghany County, Botetourt County, Craig County, Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 3:34 AM EDT (07:34 UTC)
- Expired
- Apr 9, 2020, 4:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Botetourt County, VA, Craig County, VA
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:40 AM EDT | HAIL 0.5 | 2 Ene Oriskany, VA | A LITTLE SMALLER THAN DIME HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:03 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WUUS51 KRNK 090734
SVRRNK
VAC005-023-045-090815-
/O.NEW.KRNK.SV.W.0038.200409T0734Z-200409T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
334 AM EDT Thu Apr 9 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southern Alleghany County in west central Virginia...
Northeastern Craig County in southwestern Virginia...
Northern Botetourt County in west central Virginia...
* Until 415 AM EDT.
* At 334 AM EDT, a severe thunderstorm was located over Oriskany,
moving east at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Covington...
Eagle Rock...
Jordan Mines...
Oriskany...
Iron Gate...
Low Moor...
and Glen Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3777 7967 3774 7969 3769 7967 3766 7968
3760 7957 3758 7958 3757 7956 3752 8013
3769 8017 3775 7999 3776 7998 3781 7983
TIME...MOT...LOC 0734Z 260DEG 62KT 3762 8001
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
591
WWUS51 KRNK 090801
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
401 AM EDT Thu Apr 9 2020
VAC005-045-090810-
/O.CAN.KRNK.SV.W.0038.000000T0000Z-200409T0815Z/
Alleghany VA-Craig VA-
401 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA AND NORTHEASTERN
CRAIG COUNTIES IN SOUTHWESTERN VIRGINIA IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
central, south central, southwestern and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3777 7967 3774 7969 3769 7967 3766 7968
3760 7957 3758 7958 3757 7956 3758 7969
3764 7980 3769 7973
TIME...MOT...LOC 0800Z 260DEG 62KT 3770 7945
$$
VAC023-090815-
/O.CON.KRNK.SV.W.0038.000000T0000Z-200409T0815Z/
Botetourt VA-
401 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHEASTERN BOTETOURT COUNTY...
At 400 AM EDT, a severe thunderstorm was located west of Arcadia,
moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eagle Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3777 7967 3774 7969 3769 7967 3766 7968
3760 7957 3758 7958 3757 7956 3758 7969
3764 7980 3769 7973
TIME...MOT...LOC 0800Z 260DEG 62KT 3770 7945
HAIL...<.75IN
WIND...60MPH
$$
RAB320
WWUS51 KRNK 090807
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
407 AM EDT Thu Apr 9 2020
VAC023-090816-
/O.EXP.KRNK.SV.W.0038.000000T0000Z-200409T0815Z/
Botetourt VA-
407 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BOTETOURT COUNTY WILL EXPIRE AT 415 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
central, south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3777 7967 3774 7969 3769 7967 3766 7968
3760 7957 3758 7958 3757 7956 3758 7969
3764 7980 3769 7973
TIME...MOT...LOC 0806Z 260DEG 62KT 3771 7937
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:13 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 9, 3:13 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
313 AM EDT Thu Apr 9 2020
.SYNOPSIS...
A strong cold front slides east across the area this morning.
Expect cooler temperatures as we head into Saturday, with high
pressure overhead. Another storm system arrives Sunday into
Monday with more rain.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 300 AM EDT Thursday...
Two threats to deal with this period. First will be line of
convection moving across WV/KY making inroads toward our SE
WV/far SW Va counties between 2am-3am. Appears instability is
lacking and higher shear remains west of the line. Still
momentum transfer and forward speed of line enough to be
concerned with strong winds.
This line looks to move across our forecast area before dawn,
and should be exiting the piedmont by 7am.
Behind the front a strong low level jet will ramp up and with a
gradient tightens. Forecast soundings suggest wind advisory
speeds likely along and adjacent to the Blue Ridge as well as
the Alleghanys. Went ahead and posting a wind advisory from
10am-8pm. A second surge of wind is likely by Friday morning,
but later shifts can fine tune that.
A northwest flow of low level moisture allows for snow showers
to fall in SE WV and the higher ridges of SW VA. Antecedent
conditions will keep accumulations on grassy surfaces so no more
than a dusting, except 2-3 inches possible in northwest
Greenbrier County.
A brief spike in temperature back into the 70s may occur
Thursday once the morning thunderstorms clear, but all
indications point to steady or falling temperatures in the
mountains with morning temperatures in the 50s/60s mountains,
falling into the upper 40s by the end of the day.
Highs Friday will be 10 to 15 degrees below normal with 40s in
the mountains, even some 30s above 4000 ft, to 50s east.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 200 AM EDT Thursday...
A rather chilly period compared to recent days as a large
vertically stacked closed low moving through New England and a
large high pushing in from the mid Mississippi valley keep
seasonably cold air across the region through the weekend.
Winds will be decreasing Friday evening, setting up fairly
ideal conditions for widespread frost across the CWA, including
the Piedmont, and a freeze in the west/mountains.
With the surface high centered over the region and low amplitude
ridging aloft expect quiet weather Saturday, but remaining on
the cool side.
Highs Saturday will be running about 10 degrees below normal with
mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation
for Saturday will boost temperatures into the lower 60s east, mid/upper
50s west.
By Sunday, the upper-low that has been parked over the southwest
U.S. will finally get caught in the southern stream and move
into the southeast U.S. From here it will take a turn to the
northeast and becoming negatively tilted. The models have been
quite consistent in advertising this system. The intensity,
configuration, and amount of energy/dynamics/and moisture
attending this system raise quite a bit of concern on several
fronts, including severe thunderstorms/tornadoes, strong winds,
and very heavy rainfall. The key for our area is whether or not
there will be a antecedent wedge or developing in-situ wedge
which would save us from the threat of widespread severe, but
perhaps not heavy rainfall. Needless to say it needs to be
watched carefully in the days ahead from several aspects.
/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate to High,
Winds - Moderate,
Thunderstorm Threat - Moderate to High.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 200 AM EDT Thursday...
The deep upper low will move to our northeast slowly Monday
leaving us with wrap around rainfall and colder temperatures,
possibly some snow at the higher elevations. Winds may be an
issue on Monday as well, but with the system relatively
vertically stacked, winds may not be a major issue. There is not
a tremendous amount of cold air behind this system as it is
primarily a southern stream low pressure area. The weather to
follow through midweek looks relatively benign and mostly dry at
this point with seasonal temperatures.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
As of 135 AM EDT Wednesday...
Line of showers/thunderstorms will be the main aviation issue
this morning, reaching BLF/LWB in the 07-8z time frame and
accelerating east to BCB/ROA 08-09z, reaching LYH/DAN 09-11z.
Strong wind gusts with the line expected especially in the
mountains, with models weakening the line further east, but
still a potential for gusty showers/storms exists. Mainly VFR
except a little fog early at LWB, then MVFR to possibly IFR with
convections. Confidence is moderate on cigs/vsbys with line and
winds, but high on timing.
Behind the front anticipate very gusty winds, reaching 30-45kt
at times across the mountains/Blue Ridge at ROA/BCB especially
today, then subsiding briefly tonight.
Expect VFR during the day with upslope MVFR possible at times at
BLF/LWB.
Confidence is high on winds during the day and VFR east of the
mountains, but lower on ceilings at BLF/LWB.
Extended Aviation Discussion...
Winds will be strong and gusty Friday. In general ceilings will
improve to VFR except some lingering MVFR in the mountains.
Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.
Next threat of sub-VFR will be Sunday-Monday with
showers/thunderstorms.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for VAZ011>020-022>024-032>035.
NC...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for NCZ001-002-018.
WV...None.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RAB
LONG TERM...MBS/RAB
AVIATION...AMS/PM/WPHazardous weather outlook, Apr 9, 3:24 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 324 AM EDT Thu Apr 9 2020 NCZ001-002-018-VAZ011>020-022>024-032>035-100730- Ashe-Alleghany NC-Watauga-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst- 324 AM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong and gusty northwest winds are expected across the area Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ043>047-058-059-100730- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 324 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. A few thunderstorms this morning could bring strong wind gusts. In addition, west winds are going to pick up after midday with gusts to 30-35 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West winds could gust up to 35 mph Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009-010-WVZ042>044-507-508-100730- Tazewell-Smyth-Bland-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 324 AM EDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, west winds could gust up to 45 mph late this morning through this afternoon, and again late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty northwest winds are expected Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 2:14 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
214 AM EDT Thu Apr 9 2020
VAZ011-WVZ042>044-090645-
Giles-Mercer-Summers-Monroe-
214 AM EDT Thu Apr 9 2020
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GILES...SOUTHERN SUMMERS...MERCER AND SOUTHWESTERN MONROE
COUNTIES...
At 213 AM EDT, a strong thunderstorm was located near Matoaka, moving
east at 60 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Athens...
Peterstown...
Matoaka...
and Camp Creek.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3754 8120
3755 8120 3758 8070 3731 8068 3732 8134
3734 8136
TIME...MOT...LOC 0613Z 266DEG 51KT 3742 8134
WPSpecial weather statement, Apr 9, 2:32 AM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 232 AM EDT Thu Apr 9 2020 VAZ009-012-015-090715- Grayson-Wythe-Smyth- 232 AM EDT Thu Apr 9 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMYTH...SOUTHWESTERN WYTHE AND CENTRAL GRAYSON COUNTIES... At 231 AM EDT, a strong thunderstorm was located over Troutdale, or near Sugar Grove, moving northeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Rural Retreat... Mount Rogers National Recreation Area... Speedwell... Sugar Grove... Troutdale... Rugby... and Flatridge. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3660 8150 3676 8160 3696 8120 3671 8106 TIME...MOT...LOC 0631Z 245DEG 24KT 3672 8147 RAB
Special weather statement, Apr 9, 2:49 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
249 AM EDT Thu Apr 9 2020
VAZ019-020-WVZ507-090730-
Bath-Alleghany-Eastern Greenbrier-
249 AM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...WESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA AND
SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA AND
THE CITY OF COVINGTON...
At 249 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cass Scenic Railroad to near
Marlinton to Frankford. Movement was southeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Alleghany...
Covington...
White Sulphur Springs...
Renick...
Neola...
Warm Springs...
and Jordan Mines.
LAT...LON 3806 7963 3760 8016 3762 8017 3762 8020
3792 8049 3808 8031 3805 8026 3804 8021
3804 8016 3806 8011 3806 7996 3810 7993
3813 7995 3815 7992 3818 7992 3819 7990
TIME...MOT...LOC 0649Z 293DEG 27KT 3849 7991 3816 8006 3794 8038
RABSpecial weather statement, Apr 9, 2:56 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
256 AM EDT Thu Apr 9 2020
VAZ007-009>012-018-WVZ042-044-090730-
Tazewell-Giles-Bland-Wythe-Smyth-Craig-Mercer-Monroe-
256 AM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GILES...SOUTHWESTERN CRAIG...NORTHERN SMYTH...SOUTHERN TAZEWELL...
BLAND...NORTHWESTERN WYTHE...SOUTHEASTERN MERCER AND SOUTHERN MONROE
COUNTIES...
At 255 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Princeton to 6 miles west of Gate
City. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms. The
stronger cells will also produce 1/4 to 1/2 inch diameter hail and
frequent lightning.
Locations impacted include...
Bland...
Bluefield...
Tazewell...
Pearisburg...
Saltville...
Narrows...
and Chilhowie.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3696 8178 3701 8180 3753 8049 3739 8014
3734 8026 3737 8033 3727 8051 3718 8080
3711 8093 3708 8092 3679 8170 3693 8183
TIME...MOT...LOC 0655Z 274DEG 10KT 3733 8112 3662 8269
RABLocal storm report, Apr 9, 3:00 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 AM EDT THU APR 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL PRINCETON 37.37N 81.10W
04/09/2020 E0.88 INCH MERCER WV BROADCAST MEDIA
&&
WPSpecial weather statement, Apr 9, 3:03 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 AM EDT Thu Apr 9 2020
NCZ001-018-090745-
Ashe-Watauga-
303 AM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WATAUGA AND ASHE COUNTIES...
At 303 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Flatwood to Elk Park. Movement was east
at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
Beech Mountain...
Lansing...
and Foscoe.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3629 8192 3636 8180 3634 8171 3641 8174
3650 8170 3657 8163 3656 8135 3648 8132
3644 8127 3637 8125 3636 8136 3629 8137
3629 8141 3625 8147 3619 8146 3612 8154
3611 8181 3616 8183 3621 8191 3626 8189
TIME...MOT...LOC 0703Z 262DEG 22KT 3653 8162 3616 8200
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:47 AM EDT | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Carroll and 18 more | 18 hr |
| Apr 9, 2:14 AM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Apr 9, 2:32 AM EDT | Special Weather Statement | RNK | Grayson | 43 min |
| Apr 9, 2:47 AM EDT | Severe Thunderstorm Warning | RNK | Giles | 43 min |
| Apr 9, 2:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 41 min |
| Apr 9, 2:56 AM EDT | Special Weather Statement | RNK | Bland, Giles | 34 min |
| Apr 9, 3:08 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 52 min |
| Apr 9, 3:48 AM EDT | Special Weather Statement | RNK | Botetourt, Carroll, Floyd, Montgomery, Roanoke, City of Galax and 3 more | 57 min |
| Apr 9, 4:21 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, Henry, Patrick, City of Martinsville | 54 min |
| Apr 9, 4:45 AM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 30 min |
| Apr 9, 4:56 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.